Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 321, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 22, 2003, 4:12 PM CDT for Collin County, Grayson County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 22, 2003, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS54 KFWD 222112 SVRFTW TXC085-181-222215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 412 PM CDT TUE JUL 22 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 515 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER HOWE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANNA AROUND 430 PM CDT PRINCETON...LOWRY CROSSING AROUND 500 PM CDT FARMERSVILLE...WYLIE AROUND 515 PM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3356 9655 3348 9674 3297 9651 3309 9622 $$ 65/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 240 PM CDT TUE JUL 22 2003 .PUBLIC DISCUSSION... WEAK COLD FRONT SLOWLY MOVING INTO NORTH TEXAS. ONLY PRECIP ASSOCIATED WITH THIS SYSTEM IS IN FAR EAST ZONES AND EXPECTED TO STAY THERE TODAY. MODELS DIVERGE BUT FRONT LOOKS TO STALL NEAR WACO TOMORROW MORNING AND COULD PROVIDE FOCUS FOR SLIGHTLY INCREASED POPS WACO AND POINTS SOUTH FOR WEDNESDAY. LATER PERIODS LOOK LIKE A RETURN TO JULY CONDITIONS....DRY AND HOT. FCSTID = 84 DFW 72 95 70 96 / 0 0 0 0 ACT 74 93 73 96 / 20 30 20 0 PRX 69 90 66 93 / 0 0 0 0 DTO 70 93 67 95 / 0 0 0 0 TKI 70 93 67 95 / 0 0 0 0 DAL 72 95 70 96 / 0 0 0 0 TRL 73 93 69 96 / 30 0 0 0 CRS 72 94 71 96 / 20 0 0 0 TPL 74 93 73 96 / 20 30 20 0 .FWD... TX...NONE.
Hazardous weather outlook, Jul 22, 3:55 PM CDT, 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE EXTREME NORTHEAST SECTIONS OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM SHERMAN TO TERRELL. A COLD FRONT AND OUTFLOW BOUNDARY WILL MOVE ACROSS THE RED RIVER THIS EVENING. THUNDERSTORMS FORMING NEAR AND AHEAD OF THESE BOUNDARIES WILL MOVE SOUTHEAST ACROSS THE SLIGHT RISK AREA. AS WINDS ALOFT INCREASE DUE TO A DEEPENING TROUGH OVER THE MISSISSIPPI VALLEY...STORMS SHOULD INTENSIFY AND MAY BRIEFLY BECOME SEVERE. THE MAIN THREATS WILL BE DOWNBURST WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF DIMES. OTHER SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS NEAR AND SOUTH OF THE RED RIVER...GENERALLY NORTH OF INTERSTATE 20. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE BUT MAY CONTAIN WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTING. MOST OF THESE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... THE COLD FRONT IS FORECAST TO MOVE INTO THE SOUTHERN SECTIONS OF NORTH TEXAS WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR THE FRONT...MAINLY SOUTH OF A COMANCHE...HILLSBORO...TO ATHENS LINE. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY ACROSS THE SLIGHT RISK AREA THIS EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Jul 22, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 61 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 57 min |
| Jul 22, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Jul 22, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 66 min |
| Jul 22, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.